• Frustrated!!! Frustrated!!!
    February 10, 2010
    Has anyone had any problems with weak flimsy fingernails? Is it related to RA,Fibro, or meds?
    Frustrated!!! Frustrated!!!
    February 10, 2010

    problems with fingernails

    READ MORE

FROM OUR EXPERTS

  • Brad
    Health Guide
    February 11, 2010
    Brad
    Health Guide
    February 11, 2010

    Hi,

    I am a guy, but your post got my attention. I have had very tough fingernails since starting RA meds. They have to be cut and filed on the edges or they tear my skin. I guess it can affect people in different ways. My wife helps me with them and keeps them under control!

     

    Brad


FROM OUR COMMUNITY

  • Kris February 23, 2010
    Kris
    February 23, 2010

    I always had flimsy fingernails. They were super soft and would break or peel with the slightest effort and they would bend so easily. I figured this was caused by the RA but now I know it was diet related. I recently discovered I'm gluten and soy intolerant. I also can't tolerate dairy (dairy free for 4 years). It's been about 7 months since I've had gluten and 2 months since I've had soy and my fingernails are so strong now. No breaking or peeling and they don't bend. I noticed a difference after going gluten free and even a bigger difference after going soy free. Coincidentally my Sjogrens has improved greatly with these diet changes too. I got the first thumbs-up from my cornea doc in 5 years. The dryness has gotten better. So I'm thinking the brittle nails is more Sjogren's than RA and that dryness is accentuated by soy and gluten. For me anyways.

    READ MORE
  • torrieruth April 20, 2011
    torrieruth
    April 20, 2011

    I myself have weak flimsy fingernails. So weak that they bend if they bump something. They are to soft to chip, they just tear.. which is very painful. I am on meds for insulin resistance, high blood pressure, depression. But before I was put on these meds, I remember having long nails. They werent' super strong, but would grow, and stay the same legnth for a little while. Since going on meds, my nails are very flimsy. I resorted to using acrylic overlay on my nails, since they were to painful to be left alone... I have been told I am gluten intolerent, and milk intolerent. (not lactose intorent) I am going to do the GF diet for the rest of my life, I bet that the weak nails, digestive issues, female issues, and depression as well as health issues will clear up.. and be totally gone. Here is a list and dosage of my current meds...but be warned,,, its a lot

     

    Metformin 500mg 4 pills daily

    Glyburide 2.5mg 2 pills daily

    Effexor 75mg 1 pill at bedtime

    Lebetolol 200mg 6 pills daily (yikes) i know

    spironolactone 25mg 2 pills daily

    topamax just prescribed on 4/19/11 I don't remember the dosage

    I was told on 4/19 that i was having migraines, but that's not the case

    my cousin is a chiropractor and a nutritionist and she up with the Gluten intolerance, and milk intolerence. I am on sooo many pills that it is making my body react in funny ways. For instance ;

    terrible stabbing headaches

    stomach pain

    nausea and vomiting

    diarrhea

    constipation

    shakiness in whole body

    weakness in body

    heaviness in arms and legs

    sweating

    exhaustion (extreme)

    weight loss (which is a good thing)

    irritablity

    ringing in my ears

    pain in eyes

    vision problems

     

    that may sound like a lot of info for one anwer, but It's what is happening

    I am starting the GF and milk free diet tomorrow and will be on it until the Lord calls me home ( which will be a long while frome now) lol

    I hope this was informative and not to boring

    I have polycystic ovary syndrome and that is the cause of most of my medications

    I am going to my GP and having him lesson the dose on my pills and then I will go off of them completly except the supplements

    good luck my fellow friends

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.